Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Joint Stiffness due to Levaquin


 fistdog - Thu Sep 09, 2004 10:18 pm

I recently was prescribed a 2 week dose of Levaquin for pneumonia, and about a week or so into it, I developed joint stiffness and pain in my hands and knees. At first I didn't make a connection; being sick and all, but the pain got very severe. So..I called my doctor and the nurses said that was a common side effect and to discontinue the Levaquin. Well that was 3 months ago and I still have the pain, which I NEVER had before.
What is this? Is is arthritis; just a reaction? Will it ever subside?
BTW, I did an Internet search and found pages of people who have gone thru the same thing.
Any info would help.

Thx - Sam
 DeLWolcott - Thu Oct 06, 2005 8:53 am

As you were informed, this is a common side effect of Levaquin. Are you on any other medications? If not, consult with your physician about natural and/or proven-safe treatments to acquire less painful joints.
 R. Zein, Pharm D - Mon Oct 10, 2005 9:25 am

User avatar DEAR
this can be a side effect of levaquin, known as tendonitis, inflammation and pain of the joints, please consult your doctor.
and i hope you feel better.
thank you

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us